... restless legs, I assume these are side effects, how long will they last please
Hi, aj! Sorry you are having some side effects but it's *normal* and for most people they're transient lasting only a few days to a week or two in a few cases. If you can ride it out for the next few days you should be though the worst of it.
You might, but probably won't, feel any significant improvement in your depression for about four weeks and it takes 6-8 weeks to get the full benefits. Don't be surprised if along the way your doctor increases your dose ~ you usually start on a low dose to get used to the drug then go up to a maintenance dose.
Hang in there. It'll be better soon. Best wishes, WCV
If you are showing signs of a rash that is a very bad thing. Many antidepressant medications have a warning that says go to the ER if you show signs of one. Itching without a rash probably isn't too good either. With medications having strange reactions like that I personally do not always wait to actually *see* the doctor to ask questions. I tell the secretary I have an important question about medication side effects for something I just started taking, if they push I explain a little bit as to how I am having abnormal reactions not listed on the medication guide and I need to be sure I am safe. For side effects with certain medications a doctor only needs to hear a few words before saying "Go to the ER, now". Also, this is a psych med so your general practitioner may not know all that much about it. I have learned to deal with ALL psych medication stuff with a doctor that specializes in that.
Effexor helped me for many years but, if you can, try the other drugs in it's class first because it has terrible, horrible, very bad withdrawals. Best of luck, be safe!
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Aug 2011 • 3 answers
Posted 22 Aug 2013 • 2 answers
Posted 22 Nov 2014 • 1 answer
Posted 6 May 2016 • 3 answers
Posted 8 Oct 2016 • 3 answers